Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 19, 2006, 1:46 AM CDT for Marion County, Winston County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 1:46 AM CDT (06:46 UTC)
- Expired
- Jul 19, 2006, 2:01 AM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 190646 SVRBMX ALC093-133-190715- /O.NEW.KBMX.SV.W.0285.060719T0646Z-060719T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 AM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA NORTHWESTERN WINSTON COUNTY IN NORTHWEST ALABAMA THIS INCLUDES THE CITY OF HALEYVILLE * UNTIL 215 AM CDT * AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALEYVILLE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR CREEK BY 205 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT) CALL 1-800-856-0758. LAT...LON 3417 8751 3434 8759 3425 8790 3405 8780 $$ JONES/90
1 follow-up statement
000 WWUS54 KBMX 190701 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 AM CDT WED JUL 19 2006 ALC093-133-190710- /O.CAN.KBMX.SV.W.0285.000000T0000Z-060719T0715Z/ WINSTON AL-MARION AL- 200 AM CDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM OVER EASERN MARION AND NORTHWESTERN WINSTON COUNTIES HAS WEAKENED...THUS THE WARNING IS CANCELLED... LAT...LON 3417 8751 3434 8759 3425 8790 3405 8780 $$ JONES/90
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:24 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 18, 9:24 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 924 PM CDT TUE JUL 18 2006 .UPDATE...UPDATE FOR EVENING WEATHER. && .DISCUSSON...A FEW STRONG STORMS STILL RUMBLING AT THIS HOUR... BUT ALL IN ALL...COVERAGE WAS A LITTLE CLOSER TO WHAT WAS EXPECTED TONIGHT. WITH LESS SHOWER ACTIVITY TONIGHT...MOST LOCATIONS ARE STILL ON THE BALMY SIDE. THE EXCEPTION SEEMS TO BE THE FORTUNATE IN THE VICINITY OF DANNELLY FIELD IN MONTGOMERY...WHERE AN EARLIER THUNDERSTORM HAS COOLED TEMPERATURES DOWN INTO THE UPPER 70S. FOR NOW...FORECAST LOOKS TO BE IN GOOD SHAPE. MADE THE OBLIGATORY TWEAKS TO THE HOURLY GRIDS...BUT OTHERWISE...BELIEVE 10 PM LOOKS LIKE A GOOD TIME FOR THE MAJORITY OF THE SHOWERS TO EITHER BE OVER OR MOVED OUT OF THE FORECAST AREA. SO...FOR NOW...PLAN ON ISSUING AN UPDATE AROUND 10 PM TO REMOVE EVENING WORDING...AND THAT IS ABOUT IT. KEEP COOL TOMORROW EVERYBODY... JD/81 && .AVIATION...DISCUSSION FOR 00Z TAFS. THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE AS WE HEAD INTO THE LATE EVENING HOURS. A FEW THUNDERSTORMS COULD APPROACH THE VICINITY OF MGM AND TOI THROUGH 02Z. VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 05Z ACROSS MOST SITES. SITE ANB AND TOI COULD SEE MVFR CONDITIONS AS EARLY AS 07Z AND A BRIEF IFR BETWEEN 10Z AND 12Z AS PATCHY FOG DEVELOPS. ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TOMORROW AFTERNOON. SINCE COVERAGE WILL BE ISOLATED...IT WILL NOT BE INCLUDED IN THE TAF. IF ONE DOES HAPPEN TO MOVE ACROSS A TAF SITE...IT WILL BE SHORT LIVED. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 81/10
Hazardous weather outlook, Jul 18, 8:22 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 822 PM CDT TUE JUL 18 2006 ALZ011>015-017>050-200120- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 822 PM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
In the hours before
Local storm report, Jul 18, 10:44 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM DOWNBURST 5 E MILLPORT 33.56N 87.99W
07/18/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN REPORTED ON TOMLIN ROAD.
&&
ARMSpecial weather statement, Jul 18, 11:17 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1117 PM CDT TUE JUL 18 2006 ALZ022-190445- PICKENS- 1117 PM CDT TUE JUL 18 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1145 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ETHELSVILLE...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...PALMETTO... ETHELSVILLE...CARROLLTON AND PICKENSVILLE THROUGH 1145 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. IN ADDITION TO THE LIGHTNING...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
Local storm report, Jul 18, 11:32 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 2 N MILLPORT 33.59N 88.08W
07/18/2006 LAMAR AL EMERGENCY MNGR
ROOF BLOWN OFF MOBILE HOME ON DISON RD.
1055 PM HAIL MILLPORT 33.56N 88.08W
07/18/2006 E1.00 INCH LAMAR AL EMERGENCY MNGR
ONE INCH HAIL REPORTED IN MILLPORT.
&&
ARMLocal storm report, Jul 19, 12:09 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG FAYETTE 33.69N 87.83W
07/18/2006 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN IN AND AROUND FAYETTE.
&&
ARMSpecial weather statement, Jul 19, 1:08 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 AM CDT WED JUL 19 2006 ALZ014-190645- WINSTON- 112 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 145 AM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GRAYSON...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ASHRIDGE... GRAYSON...LYNN...DOUBLE SPRINGS AND POPLAR SPRINGS THROUGH 145 AM CDT. THERE ARE SEVERAL CONCERNS WITH THIS STORM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...INTENSE CLOUD TO GROUND LIGHTING...AND STRONG GUSTY WINDS OF 35 TO 45 MPH. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER CONCERN FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, Jul 19, 1:15 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 AM CDT WED JUL 19 2006 ALZ011-190645- MARION- 115 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 145 AM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BEAR CREEK...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRINN AND HALEYS THROUGH 145 AM CDT. THERE ARE SEVERAL CONCERNS WITH THIS STORM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...INTENSE CLOUD TO GROUND LIGHTING...AND STRONG GUSTY WINDS OF 35 TO 45 MPH. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER CONCERN FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:31 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 44 min |
| Jul 19, 1:23 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 22 min |
| Jul 19, 1:36 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Jul 19, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 17 min |
| Jul 19, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 25 min |
| Jul 19, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.